Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#300017] of Hubert Bray

Papers Published

  1. Bray, HL; Jauregui, JL; Mars, M, Time Flat Surfaces and the Monotonicity of the Spacetime Hawking Mass II, Annales Henri Poincaré, vol. 17 no. 6 (June, 2016), pp. 1457-1475, Springer Nature, ISSN 1424-0637 [arXiv:1402.3287 [math.DG]], [3287], [doi]
    (last updated on 2021/11/30)

    In this sequel paper, we give a shorter, second proof of the monotonicity of the Hawking mass for time flat surfaces under spacelike uniformly area expanding flows in spacetimes that satisfy the dominant energy condition. We also include a third proof which builds on a known formula and describe a class of sufficient conditions of divergence type for the monotonicity of the Hawking mass. These flows of surfaces may have connections to the problem in general relativity of bounding the total mass of a spacetime from below by the quasi-local mass of spacelike 2-surfaces in the spacetime.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320